MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E1465
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 07/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The incident sample was requested but to date has not been received for evaluation.If the sample or additional information pertinent to the incident is obtained, a follow-up report will be submitted.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that during a breast augmentation procedure, a 5x2.5mm patient burn occurred on the outer edge of the left nipple, on the lateral most portion of an incision made with the device.Inspection of the device during the procedure found two small areas outside of the needle were missing insulation.A new needle tip was used to continue the procedure.The surgeon debrided and repaired the burned area.No insulation was retrieved, and the issue was noticed mid-procedure.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: one used e1465 electrode was returned, and examination of the sample confirmed factors that may have contributed to the reported issue.Visual inspection found the blue insulating shrink sleeve was damaged in two places, causing the device to fail hipot testing for electrical leakage.No pieces were noted to be missing.The type of damaged observed is indicative that it had been cut by a sharp object.The investigation found the root cause of the issue to be misuse.The instructions included with this device cautions users that cleaning the electrode with a scratch pad or other abrasive object, scraping with a sharp object, or bending beyond 90 degrees may damage the electrode.It also cautions not to use the electrode if damaged.If information is provided in the future, a supplemental report will be issued.

Brand Name
EDGE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key6832168
Report Number1717344-2017-05813
Device Sequence Number10773431
Product Code GEI
UDI-Device Identifier20884521037264
UDI-Public20884521037264
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K955836
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2022
Device Model NumberE1465
Device Catalogue NumberE1465
Device Lot Number70300264X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2017
Initial Date Received by Manufacturer 08/07/2017
Supplement Date Received by Manufacturer08/07/2017
09/28/2017
Initial Report FDA Received Date08/30/2017
Supplement Report FDA Received Date08/30/2017
10/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;